Alert archive / California / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS San Diego, CA

September 16, 20144 counties in California

NWS San Diego, CA issued this severe thunderstorm warning at Sep 16, 2014, 3:29 PM PDT for 4 counties in California. It was in force for 91 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2014, 3:29 PM PDT (22:29 UTC)
Expired
Sep 16, 2014, 5:00 PM PDT
In force
91 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 50 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 3:38 PM PDTTSTM WND DMG8 S Home Gardens, CATREE DOWN BLOCKING ALL LANES OF GLEN IVY RD.
Sep 16, 4:11 PM PDTTSTM WND GST 493 S Corona, CAMESONET STATION CORONA (3 S) /CNAC1/
Sep 16, 4:16 PM PDTTSTM WND GST 505 Sse Home Gardens, CAMESONET STATION LAKE MATHEWS /MHEC1/
Sep 16, 4:50 PM PDTTSTM WND GST 524 Se Rainbow, CAMESONET STATION PALA /PZAC1/
Sep 16, 4:50 PM PDTNON-TSTM WND GST 524 Se Rainbow, CAMESONET STATION PALA /PZAC1/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-571 J/kg
Mixed-layer LCL
2618 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WUUS56 KSGX 162229
SVRSGX
CAC059-065-071-073-170000-
/O.NEW.KSGX.SV.W.0010.140916T2229Z-140917T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
329 PM PDT TUE SEP 16 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...TEMECULA...RIVERSIDE...HEMET...
  CORONA...
  EXTREME SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHERN
  CALIFORNIA...
  EASTERN ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF MISSION VIEJO...
  NORTHWESTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF FALLBROOK...

* UNTIL 500 PM PDT

* AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING    
  WINDS IN EXCESS OF 60 MPH. THESE STORMS RANGED FROM                
  FALLBROOK...NORTH TO SOUTH CORONA...AND WEST TO HEMET. THESE       
  STORMS WERE MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SANTIAGO PEAK...TRABUCO HIGHLANDS...COTO DE CAZA AND PORTOLA HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3378 11694 3356 11683 3340 11682 3327 11688
      3319 11709 3333 11739 3342 11752 3362 11767
      3387 11768 3397 11738
TIME...MOT...LOC 2226Z 070DEG 9KT 3369 11752

$$

JJT/MGM
3 follow-up statements
352 
WWUS56 KSGX 162301
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
401 PM PDT TUE SEP 16 2014

CAC071-162306-
/O.CAN.KSGX.SV.W.0010.000000T0000Z-140917T0000Z/
SAN BERNARDINO CA-
401 PM PDT TUE SEP 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN SAN
BERNARDINO COUNTY IS CANCELLED...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES.

LAT...LON 3371 11720 3368 11692 3344 11684 3327 11688
      3319 11709 3333 11739 3342 11752 3362 11767
      3386 11766 3395 11745 3397 11738
TIME...MOT...LOC 2256Z 070DEG 9KT 3366 11760

$$

CAC059-065-073-170000-
/O.CON.KSGX.SV.W.0010.000000T0000Z-140917T0000Z/
SAN DIEGO CA-RIVERSIDE CA-ORANGE CA-
401 PM PDT TUE SEP 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR EASTERN ORANGE...SOUTHWESTERN RIVERSIDE AND NORTHWESTERN SAN
DIEGO COUNTIES...

AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORM RANGED FROM NEAR 
PAUMA VALLEY...NORTH TO MISSION VIEJO...AND WEST TO TEMECULA. THESE 
STORMS WERE MOVING WEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COTO DE
CAZA...PORTOLA HILLS...FALLBROOK...RIVERSIDE...LAKE ELSINORE AND 
SOUTH CORONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES.

&&

LAT...LON 3371 11720 3368 11692 3344 11684 3327 11688
      3319 11709 3333 11739 3342 11752 3362 11767
      3386 11766 3395 11745 3397 11738
TIME...MOT...LOC 2256Z 070DEG 9KT 3366 11760

$$

JJT
583 
WWUS56 KSGX 162331
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
431 PM PDT TUE SEP 16 2014

CAC059-065-073-170000-
/O.CON.KSGX.SV.W.0010.000000T0000Z-140917T0000Z/
SAN DIEGO CA-RIVERSIDE CA-ORANGE CA-
431 PM PDT TUE SEP 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR SOUTHEASTERN ORANGE...SOUTHWESTERN RIVERSIDE AND NORTHWESTERN SAN
DIEGO COUNTIES...

AT 424 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORM STRETCHED FROM 
HIDDEN MEADOWS...NORTH TO MISSION VIEJO...AND WEST TO TEMECULA. 
THESE STORMS WERE MOVING WEST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES.

&&

LAT...LON 3368 11692 3346 11688 3324 11695 3319 11709
      3333 11739 3342 11752 3362 11767
TIME...MOT...LOC 2329Z 070DEG 9KT 3363 11769

$$

JJT
477 
WWUS56 KSGX 162351
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
451 PM PDT TUE SEP 16 2014

CAC059-065-073-170000-
/O.EXP.KSGX.SV.W.0010.000000T0000Z-140917T0000Z/
SAN DIEGO CA-RIVERSIDE CA-ORANGE CA-
451 PM PDT TUE SEP 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE...
SOUTHWESTERN RIVERSIDE AND NORTHWESTERN SAN DIEGO COUNTIES WILL
EXPIRE AT 500 PM PDT...

SHOWERS AND THUNDERSTORMS ARE DIMINISHING OVER THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN 
ORANGE...SOUTHWESTERN RIVERSIDE AND NORTHWESTERN SAN DIEGO COUNTIES 
WILL BE ALLOWED TO EXPIRE AT 500 PM PDT.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES.

LAT...LON 3368 11692 3346 11688 3324 11695 3319 11709
      3333 11739 3342 11752 3362 11767
TIME...MOT...LOC 2350Z 070DEG 9KT 3361 11775

$$

JJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:00 PM PDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 16, 2:00 PM PDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE SEP 16 2014

.SYNOPSIS...
HIGH PRESSURE ALOFT AND MOIST EAST TO SOUTHEAST FLOW WILL CONTINUE
THE HOT HUMID CONDITIONS OVER THE REGION THIS AFTERNOON WITH
SCATTERED THUNDERSTORMS...MAINLY OVER THE VALLEYS AND MOUNTAINS.
SOME OF THE THUNDERSTORMS COULD PRODUCE HAIL...STRONG GUSTY WINDS
AND BRIEF HEAVY RAIN. THE MOIST FLOW WILL CONTINUE WEDNESDAY AND
BRING ANOTHER CHANCE OF THUNDERSTORMS THEN...BUT SOME COOLING WILL
OCCUR AS THE HIGH ALOFT WEAKENS. A RETURN TO ONSHORE FLOW WILL BRING
MORE SIGNIFICANT COOLING THURSDAY AS A TROUGH DEVELOPS OVER THE WEST
COAST. THE TROUGH OF LOW PRESSURE WILL BRING PARTLY CLOUDY
CONDITIONS FRIDAY INTO THE WEEKEND WITH TEMPERATURES MOSTLY NEAR OR
A LITTLE ABOVE SEASONAL NORMALS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THUNDERSTORMS ARE FORMING IN THE VALLEYS AND MOUNTAINS...WITH
STRONGEST STORMS IN THE SOUTHERN INLAND EMPIRE...NEAR EL CAJON IN
SAN DIEGO COUNTY AND WEST OF FOREST FALLS. GIVEN THE UNSTABLE
PROFILE WITH 2000+ J/KG CAPES AND DRY AIR ABOVE ABOUT 550
MB...HAIL...POSSIBLY TO AN INCH OR SO...WILL BE A THREAT...AND THE
RELATIVELY HIGH BASES WILL RESULT IN LOCAL STRONG GUSTY
WINDS...POSSIBLY OVER 55 MPH. LOCAL HEAVY RAIN WILL OCCUR IN
STRONGEST STORMS...THOUGH AREAL COVERAGE SHOULD BE SMALL. STRONGEST
STORMS WILL BE IN THE VALLEYS...BOTH THE INLAND EMPIRE AND SAN DIEGO
COUNTY VALLEYS...AS WE HAVE STRONG SURFACE CONVERGENCE THERE. WE HAD
HOT CONDITIONS AGAIN TODAY WITH LOCAL TEMPS ABOVE 105 IN THE VALLEYS
SO FAR.

THERE IS NOT TOO MUCH CHANGE IN THE THINKING FOR WED AS FORMER
HURRICANE ODILE IS TRACKING TOWARDS NW SONORA/SE ARIZONA.
PRECIPITABLE WATER VALUES WILL BE AROUND OR A LITTLE ABOVE 1.5
INCHES AT THE COAST AND POSSIBLY APPROACHING 2 INCHES IN THE DESERTS
AND CAPES EASILY OVER 1000 J/KG...WE SHOULD HAVE SCATTERED
THUNDERSTORMS OVER THE MOUNTAINS/DESERTS AND POSSIBLY THE VALLEYS.
MODELS ARE NOT SHOWING MUCH EXPLICIT PRECIP...BUT WE COULD GET
LOCALLY HEAVY RAINS AND LOCAL FLOODING. FLOODING CHANCES DO NOT LOOK
WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH THOUGH. THE PROFILE LOOKS
FAVORABLE FOR SOME HAIL DUE TO THE DRY AIR ABOVE 500 MB AND
INSTABILITY...AND STRONG GUSTY WINDS WILL BE POSSIBLE. WE LOSE 2-3
DEG C OF 850 MB TEMPS WED...SO GENERALLY PLACES SHOULD BE ABOUT 5
DEG F COOLER...THOUGH WITH HIGH HUMIDITY STILL AROUND...HEAT INDEX
VALUES WILL BE CLOSE TO HEAT ADVISORY THRESHOLDS. FOR THU...MUCH
DRIER AIR COMES IN FROM THE WEST...AND ONSHORE FLOW DEVELOPS AT THE
SURFACE. WE HAVE ALREADY DECREASED MTN/DESERT TSTORM CHANCES AND MAY
ELIMINATE THEM ENTIRELY IN THE AFTERNOON PACKAGE. MODELS HAVE A
CLOSED UPPER LOW OFF THE COAST OVER THE WEEKEND WHICH COULD BRING
SOME CLOUDS...BUT MOISTURE/INSTABILITY LOOK MARGINAL FOR TSTORMS.
BEST CHANCES OF ANY TSTORM ACTIVITY WILL BE OVER SAN BERNARDINO
COUNTY DUE TO THE MOISTURE PROFILE THERE...THOUGH ZONES CURRENTLY
HAVE NOTHING. UNDER THE UPPER LOW...THERE IS QUITE A BIT OF MOISTURE
BELOW 850 MB THU NIGHT...SO A FEW NOCTURNAL COASTAL SHOWERS ARE NOT
OUT OF THE QUESTION...BUT WILL NOT BE INCLUDED IN THE FORECAST FOR
NOW. FRIDAY LOOKS FAIRLY COOL DUE TO THE UPPER LOW BUT WILL INCREASE
SOME OVER THE WEEKEND...WITH MODERATELY HIGH HUMIDITY POSSIBLE DUE
TO THE CONTINUED HIGH SST VALUES. HIGH PRESSURE RIDGE SHOULD FORM IN
THE INTERIOR WESTERN US EARLY NEXT WEEK AND CONTRIBUTE TO A WARMING
TREND THEN WITH TEMPS ROUGHLY 5 DEG F ABOVE NORMAL BY TUE.

&&

.AVIATION...
162002Z...MOSTLY UNRESTRICTED VIS THROUGH WEDNESDAY MORNING. THROUGH
17/0300 UTC TIME-FRAME...SCT-BKN CLOUDS AT OR ABOVE 8000 FT MSL WITH
ISOL-SCT THUNDERSTORMS/SHOWERS DEVELOPING OVER THE
MOUNTAINS...VALLEYS...INCLUDING THE INLAND EMPIRE AND POSSIBLY OVER
PORTIONS OF THE DESERTS. THUNDERSTORMS MAY PRODUCE SMALL HAIL...STRONG
AND GUSTY DOWNDRAFT WINDS AND LOWERED VIS DUE TO HEAVY RAIN. CB TOPS
35000-45000 FT MSL POSSIBLE. ALSO...E WIND GUSTS 25-35 KT ALONG MTN
RIDGES...COASTAL SLOPES AND INTO THE VALLEYS WILL RESULT IN MODERATE
UP/DOWNDRAFTS AND POSSIBLE LLWS THROUGH 17/0000 UTC.

&&

.MARINE...
102 PM...NO HAZARDOUS MARINE WEATHER EXPECTED THROUGH SUNDAY.

&&

.BEACHES...
AT 1 PM...THE SAN CLEMENTE BASIN BUOY CONTINUED TO SHOW A SOUTHWEST
SWELL AT AROUND 4 FEET/19 SECONDS...AND THE NEARSHORE BUOYS SHOWED A
SOUTH-SOUTHWEST SWELL AT 3 FEET/20 SECONDS. THIS IS LARGER THAN WHAT
THE WAVE WATCH 3 FORECAST OF ONLY 2 FEET SHOWED. CONSIDERING
THIS...ELEVATED SURF OF 4-6 FEET ALONG SOUTHWEST FACING BEACHES AND
WIDESPREAD STRONG RIP CURRENTS IS OCCURRING TODAY AND IS LIKELY TO
CONTINUE THROUGH THURSDAY. THUS...A BEACH HAZARDS STATEMENT CONTINUES
THROUGH EARLY THURSDAY EVENING. THE SOUTH-SOUTHWEST SWELL WILL SLOWLY
LOWER FRIDAY INTO THE WEEKEND...DIMINISHING THE SURF AND RIP CURRENT
THREAT.

&&

.SKYWARN...
SKYWARN ACTIVATION HAS BEEN REQUESTED IN SAN BERNARDINO...RIVERSIDE
AND SAN DIEGO COUNTIES FOR THIS AFTERNOON. SKYWARN ACTIVATION MAY BE
NEEDED AGAIN WEDNESDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR THE ORANGE COUNTY
     COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     BEACH HAZARDS STATEMENT THROUGH THURSDAY EVENING FOR THE BEACHES
     IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
     COASTAL AREAS.

PZ...NONE.

&&

PUBLIC...MAXWELL
AVIATION/MARINE/BEACHES...HARRISON

In the hours before

Local storm report, Sep 16, 2:10 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
210 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     2 ENE SPRING VALLEY     32.73N 116.96W
09/16/2014                   SAN DIEGO          CA   LAW ENFORCEMENT

            CHP REPORTS TREE DOWN BLOCKING RIGHT LANE
            NEAR THE INTERSECTION OF JAMACHA BLVD AND
            DOUBLETREE RD.

&&

BA/WATKINS
Local storm report, Sep 16, 2:13 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
213 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     1 ENE CASA DE ORO-MOUNT 32.77N 116.92W
09/16/2014                   SAN DIEGO          CA   LAW ENFORCEMENT

            CHP REPORTS A LARGE TREE BLOCKING THE ENTIRE
            ALL LANES OF HIDDEN MESA RD. NEAR THE
            INTERSECTION WITH HIDDEN MESA CT.

&&

BA/WATKINS
Local storm report, Sep 16, 2:17 PM PDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
217 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     TSTM WND DMG     1 S SPRING VALLEY       32.71N 116.99W
09/16/2014                   SAN DIEGO          CA   LAW ENFORCEMENT

            CHP REPORTS SCHOOL BUS HIT BY TREE

&&

BA/WATKINS
Local storm report, Sep 16, 3:01 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HEAVY RAIN       3 NNE WILDOMAR          33.64N 117.23W
09/16/2014  E1.00 INCH       RIVERSIDE          CA   TRAINED SPOTTER

            HEAVY RAIN. 2" OF WATER FLOWING ACROSS BUNDY
            CANYON ROAD AND HARVEST WAY EAST.

&&

MGM
Local storm report, Sep 16, 3:10 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
310 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     1 ESE MURRIETA          33.55N 117.19W
09/16/2014  E50 MPH          RIVERSIDE          CA   TRAINED SPOTTER

            50 MPH WINDS WITH A WOODEN FENCE BLOWN DOWN
            AND LAWN FURNITURE THROWN ACROSS THE YARD.

&&

BA
Local storm report, Sep 16, 3:25 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
325 PM PDT TUE SEP 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     LAKELAND VILLAGE        33.64N 117.35W
09/16/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED A TREE
            FALLING ONTO A POWER LINE ON GRAND AVENUE IN
            LAKE ELSINORE BLOCKING TRAFFIC.

&&

SHARRISO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 6:42 AM PDTBeach Hazards StatementSGXSan Diego61 hr
Sep 16, 1:18 PM PDTSpecial Weather StatementSGXSan Diego57 min
Sep 16, 1:27 PM PDTFlash Flood WarningSGXRiverside, San Bernardino3 hr
Sep 16, 1:39 PM PDTSevere Thunderstorm WarningSGXRiverside51 min
Sep 16, 2:22 PM PDTFlash Flood WarningSGXRiverside3 hr
Sep 16, 2:24 PM PDTFlash Flood WarningSGXRiverside3 hr
Sep 16, 2:29 PM PDTSevere Thunderstorm WarningSGXRiverside, San Diego61 min
Sep 16, 3:00 PM PDTFlash Flood WarningSGXRiverside, San Diego4 hr
Sep 16, 3:27 PM PDTFlash Flood WarningSGXOrange, Riverside3 hr
Sep 16, 4:34 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr

Nearby

Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.